Alert archive / Illinois / River Flood Warnings in 2023
River Flood Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Feb 10, 2023, 9:34 AM CST for Clay County, Richland County, Illinois. It took effect at Feb 10, 2023, 12:00 PM CST. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2023, 9:34 AM CST (15:34 UTC)
- In effect from
- Feb 10, 2023, 12:00 PM CST
- Expired
- Feb 11, 2023, 8:59 AM CST
- In force
- 21 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 74 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Wabash River below Clay City (CLAI2).
- Action stage
- 15 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
057
WGUS43 KILX 101534
FLWILX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lincoln IL
934 AM CST Fri Feb 10 2023
...The National Weather Service in Lincoln IL has issued a Flood
Warning for the following rivers in Illinois...
Little Wabash River below Clay City affecting Richland and Clay
Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for
flooding. Stay tuned for further updates on this flooding situation.
&&
Additional information is available at www.weather.gov.
ILC025-159-110745-
/O.NEW.KILX.FL.W.0003.230210T1800Z-230213T1200Z/
/CLAI2.1.ER.230210T1800Z.230211T1800Z.230213T0600Z.NO/
934 AM CST Fri Feb 10 2023
...FLOOD WARNING IN EFFECT UNTIL MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Little Wabash River below Clay City.
* WHEN...Until Monday morning.
* IMPACTS...At 18.5 feet, Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
* ADDITIONAL DETAILS...
- At 8:45 AM CST Friday the stage was 17.8 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 18.3 feet early tomorrow
afternoon. It will then fall below flood stage early Monday
morning.
- Flood stage is 18.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Sat Sun Mon
Little Wabash River
Clay City 18.0 17.8 Fri 8 am CST 18.3 18.2 17.3
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
Erwin2 follow-up statements
574
WGUS83 KILX 110109
FLSILX
Flood Statement
National Weather Service Lincoln IL
709 PM CST Fri Feb 10 2023
...The Flood Warning continues for the following rivers in
Illinois...
Little Wabash River below Clay City affecting Clay and Richland
Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for
flooding. Stay tuned for further updates on this flooding situation.
&&
Additional information is available at www.weather.gov.
ILC025-159-111715-
/O.CON.KILX.FL.W.0003.000000T0000Z-230213T1200Z/
/CLAI2.1.ER.230211T0600Z.230212T0000Z.230213T0600Z.NO/
709 PM CST Fri Feb 10 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Little Wabash River below Clay City.
* WHEN...Until Monday morning.
* IMPACTS...At 18.5 feet, Wilcox Bridge Lane floods just east of the
Little Wabash River near the gage location. Blueflower Lane
southeast of the gage begins to flood.
* ADDITIONAL DETAILS...
- At 6:45 PM CST Friday the stage was 17.9 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 18.3 feet tomorrow
evening. It will then fall below flood stage early Monday
morning.
- Flood stage is 18.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Sat Sun Mon
Little Wabash River
Clay City 18.0 17.9 Fri 6 pm CST 18.3 18.2 16.7
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
07490
WGUS83 KILX 111459
FLSILX
Flood Statement
National Weather Service Lincoln IL
859 AM CST Sat Feb 11 2023
...The Flood Warning is cancelled for the following rivers in
Illinois...
Little Wabash River below Clay City affecting Richland and Clay
Counties.
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
ILC025-159-111600-
/O.CAN.KILX.FL.W.0003.000000T0000Z-230211T1459Z/
/CLAI2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
859 AM CST Sat Feb 11 2023
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Little Wabash River below Clay City.
* ADDITIONAL DETAILS...
- At 8:45 AM CST Saturday the stage was 17.8 feet.
- Forecast...The river is expected to fall to 10.4 feet
Thursday morning.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (6 am CST)
Location Stg Stg Day/Time Sun Mon Tue
Little Wabash River
Clay City 18.0 17.8 Sat 8 am CST 17.7 17.1 14.4
&&
LAT...LON 3878 8846 3871 8829 3860 8820 3860 8832
3867 8838 3870 8846
$$
DelaneyWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 10, 5:15 AM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Feb 10, 5:15 AM CST, 4 hours 19 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 515 AM CST Fri Feb 10 2023 .SYNOPSIS... Issued at 158 AM CST Fri Feb 10 2023 High pressure building into the Midwest will foster dry and seasonably cool weather across central Illinois through the first half of the weekend. Temperatures will return to above normal Sunday, with more pronounced warming, along with another chance for precipitation, possible heading into mid week. && .SHORT TERM...(Today and tonight) ISSUED AT 158 AM CST Fri Feb 10 2023 Some radar echoes mainly north of I-74 will continue to slowly meander southeastward over the next couple hours beneath an area of trailing enhanced cyclonic vorticity aloft associated with the exiting positively tilted trough axis. Behind this feature, heights will begin to rise and we'll get increasing anticyclonic vorticity advection favoring subsidence, with surface high pressure building across central Illinois from northwest to southeast throughout the remainder of the day today. The convective allowing models (CAMs) are suggesting the precipitation will quickly disappear, and this seems plausible based on the weakening trend evident on radar. Still, given the mini vort max is expected to continue moving southeast, some light drizzle cannot be ruled out in our extreme north and northeast CWA over the next couple hours, though most, if not all, of this precipitation is likely not reaching the ground as evidenced by its disappearance as it gets close to the radar (which is sampling the atmosphere lower at those closer ranges). Relative to yesterday, the short term will be in general a quiet period with near-seasonable highs in the upper 30s to low 40s with overnight lows (tomorrow morning) in the low to mid 20s...whether your friend or foe, winter has made its reprise. .LONG TERM...(Saturday through Thursday) ISSUED AT 158 AM CST Fri Feb 10 2023 After a chilly start tomorrow morning, a positively tilted shortwave ridge will slowly build into the Midwest to embark us on a southwest advection-driven warming trend, which will become especially apparent by Sunday when highs are forecast to reach the upper 40s to low 50s (possibly mid 50s in our southwest CWA). The deterministic models are each suggesting a shortwave trough will then briefly suppress the ridge Sunday night into early Monday. Fortunately, aside from a few members of the Canadian ensemble (the CMCE), both those models and their respective ensembles are not putting down any QPF in central Illinois with that feature. In addition, most LREF GE members are suggesting upper heights will rebound - perhaps significantly so - over our region in response to a deep trough developing somewhere to our west. The timing of that trough's arrival here and the track of any associated surface feature(s) will ultimately dictate our sensible weather, and both remain somewhat uncertain at this time. Around 40 (80) % of the GE suggest 500mb heights will decrease to sub-normal over central Illinois by Wednesday (Thursday). PoPs increase late Tuesday with the first (of perhaps 2, possibly even 3) surface features associated with this broad upper trough. Fortunately, temperatures are likely to remain well-above normal for that first wave of precipitation, which means we should wind up with all rain. The second wave could include mixed precipitation given an abrupt temperature drop that appears will accompany a strong cold front which will likely cross central Illinois sometime late in the work week. The raw ensemble members suggest we could wind up experiencing a 30-40 (or more) degree temperature change with this front, but whether and when that will occur are not yet clear. The ECMWF has been hinting that a winter storm could impact our area Wednesday-Thursday, and this is possible, though just one of many possible outcomes. Several members in each ensemble (around 30-40% of the GE) suggest accumulating snow will occur at some point Wednesday-Friday, with the deterministic ECMWF running on the more aggressive side of the ensemble spectrum. The upper trough associated with this feature is currently in the Bearing sea, so we'll need to be patient and give the models time to get a handle on this to give us a better idea of what we'll be dealing with mid to late next week. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 512 AM CST Fri Feb 10 2023 At all of the terminals besides PIA (where scattering out of the low ceilings is expected soon), MVFR to locally IFR ceilings will continue for several more hours as stratus evident on nighttime microphysics satellite imagery continues slowly clearing central Illinois from the northwest. Thereafter, with high pressure building in from the northwest through the remainder of the forecast period, VFR conditions are expected to be predominant. Northwest winds around 10 kt will begin to ease late this afternoon as the pressure gradient slowly weakens. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Bumgardner SHORT TERM...Bumgardner LONG TERM...Bumgardner AVIATION...Bumgardner
Hazardous weather outlook, Feb 10, 5:14 AM CST, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 514 AM CST Fri Feb 10 2023 ILZ027>031-036>038-040>057-061>063-066>068-071>073-111115- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 514 AM CST Fri Feb 10 2023 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Winds gusting 30 to 40 mph will be possible across central Illinois Tuesday and again Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Deubelbeiss
Nearby
River Flood Warnings in Illinois, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.